Acute pancreatitis induced by fluvastatin therapy has been reported. - GreenMedInfo Summary
Acute pancreatitis induced by fluvastatin therapy.
J Clin Gastroenterol. 2002 Nov-Dec;35(5):406-8. PMID: 12394230
Department of Medicine, Al Hammadi Hospital, Riyadh, Saudi Arabia. firstname.lastname@example.org
A 36-year-old male patient, after 3 months' treatment with fluvastatin 40 mg/d for hypercholesterolemia, presented with acute pancreatitis. The pancreatitis was mild, and the patient settled on medical treatment. Other causes of the disease were ruled out. Some months later, the patient reintroduced fluvastatin on his own initiative, which caused a recurrence of pancreatitis within a few days. Previous reports are reviewed, showing that statin-induced acute pancreatitis may occur within the first day of therapy or after several months. It is generally mild and runs a benign course, and no mortality has been reported. The frequency of this side effect is unknown, but it is most likely rare.